Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 45, NWS Cleveland, OH

July 6, 1999Medina County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 1999, 3:40 PM EDT for Medina County, Summit County, Ohio. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 1999, 3:40 PM EDT (19:40 UTC)
Expired
Jul 6, 1999, 4:40 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Medina County, OH, Summit County, OH

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:50 PM EDTThunderstorm WindWadsworth, OHSeveral large trees downed.
Jul 6, 4:05 PM EDTThunderstorm WindMyersville, OHMany trees and power lines downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 061940 RRA
SVRCLE
OHC103-133-153-062040-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN NORTHEASTERN OHIO
  PORTAGE COUNTY IN NORTHEASTERN OHIO
  SUMMIT COUNTY IN NORTHEASTERN OHIO

* UNTIL 440 PM EDT

* AT 337 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WEST OF BRUNSWICK TO SOUTHERN
  GEAUGA COUNTY...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  TWINSBURG
  HUDSON
  MEDINA
  AKRON
  AURORA
  STREETSBORO
  KENT
  RAVENNA


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 6, 3:12 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT TUE JUL 6 1999

SEVERE WEATHER HAS BECOME QUITE ACTIVE OVER THE LAST HOUR AS
CONVECTION HAS FIRED ALONG A POST FRONTAL TROUGH WHERE CONVERGENCE
HAS INCREASED SIGNIFICANTLY.  STRONGEST LI WERE DEPICTED FOR THIS
AFTERNOON ACROSS THE AREA WHERE CONVECTION HAS DEVELOPED.

STRONG TO SVR CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING HOURS.  SVR WX WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF NORTHERN OHIO UNTIL 8 PM THIS EVENING.

ONCE TROUGH SWINGS THROUGH THIS EVENING...CLEARING SKIES WILL MOVE
INTO THE REGION AND SET UP FOR A PLEASANT OVERNIGHT PERIOD. SFC HIGH
PRESSURE WILL BUILD INTO THE REGION.  FLOW WILL BE BRIEFLY FROM THE
NW AND THEN SHIFT AROUND TO THE WEST AND ORIGINATE FM THE CENTRAL
U.S.  THIS LEADS ME TO BELIEVE THAT AIRMASS FOLLOWING THE FRONT WILL
HAVE MODIFIED CONSIDERABLY.  WILL STAY FAIRLY CLOSE TO GUIDANCE
TEMPS FOR TOMORROW.

HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THURSDAY UNTIL
ANOTHER WARM FRONT APPROACHES THE AREA. PARTLY SUNNY SHOULD COVER IT
FOR THURSDAY WITH A CHANCE OF THUNDERSTORMS EXPECTED TO THURSDAY
NIGHT INTO FRIDAY.

TEMPERATURES WILL BE CLOSE TO GUIDANCE THROUGH THE REST OF THE
PERIOD.

WRK ZONES WILL BE OUT SHORTLY.

.CLE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF CWA EXCEPT
WILLIAMS...FULTON...AND LUCAS COUNTIES IN OHIO AND CRAWFORD AND ERIE
COUNTIES OF PA UNTIL 8 PM.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:35 PM EDTSevere Thunderstorm WarningCLEErie65 min
Jul 6, 2:40 PM EDTSevere Thunderstorm WarningCLELorain65 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningCLEHuron, Seneca63 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 6, 3:11 PM EDTSevere Thunderstorm WarningCLECuyahoga64 min
Jul 6, 3:20 PM EDTSevere Thunderstorm WarningCLEGeauga65 min
Jul 6, 3:21 PM EDTSevere Thunderstorm WarningCLEStark64 min
Jul 6, 3:40 PM EDTSevere Thunderstorm WarningCLEPortage60 min
Jul 6, 4:03 PM EDTSevere Thunderstorm WarningCLEHuron47 min
Jul 6, 4:07 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull63 min
Jul 6, 4:16 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne64 min
Jul 6, 5:16 PM EDTFlash Flood WarningCLECuyahoga, Lorain119 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.